As cold and flu season nears, the Acetaminophen Awareness Coalition is urging consumers to double check their medicine labels to make sure they do not double up on medicines containing acetaminophen. The coalition’s “Double Check, Don’t Double Up” message is aimed to reach the more than 50 million Americans who use acetaminophen every week, encouraging them to take three simple steps to avoid acetaminophen overdose:
- know if your medicine contains acetaminophen;
- never take two medicines with acetaminophen at the same time; and
- always read your medicine label.
The coalition also wants to educate consumers that taking more acetaminophen than directed is an overdose and can lead to liver damage.
During a fall rally, October 15 through November 30, 2012, coalition members will help share the “Double Check, Don’t Double Up” message. Health care providers can join the effort by educating patients about safe use of acetaminophen, and can refer patients to the KnowYourDose.org Web site for more information. NABP is part of the Acetaminophen Awareness Coalition, a diverse group of organizations, representing health care providers, and consumers who have joined forces through the Know Your Dose campaign to inform consumers about safe acetaminophen use and preventing liver damage that can result from unintentional overdose.